| Model Number |
400SMTHXSFT0202 |
| Medical Device Problem Code |
Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/18/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the bronchial artery using penumbra smart coils and a non-penumbra microcatheter.It should be noted that the patient's anatomy was tortuous.During the procedure, the physician successfully implanted eight non-penumbra coils.While advancing a smart coil through the microcatheter, the physician encountered resistance and the coil was stuck mid-shaft.Therefore, the smart coil was removed.The procedure was completed using another two smart coil, five other coils, and the same microcatheter.There was no report of an adverse effect to the patient.